Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

On Cantor sets in 3-manifolds and branched coverings

Loading...
Thumbnail Image

Full text at PDC

Publication date

2003

Advisors (or tutors)

Editors

Journal Title

Journal ISSN

Volume Title

Publisher

Oxford University Press
Citations
Google Scholar

Citation

Abstract

In 1969 R. P. Osborne [Fund. Math. 65 (1969), 147–151;] proved that any Cantor set in an n-manifold (open or closed) is tamely embedded in the boundary of a k-cell, for every 2≤k≤n. In the present work the author generalizes Osborne's result in the particular case where the manifold has dimension 3. Namely, he proves the following: Theorem 2. Let C be a Cantor set in an orientable 3-manifold M (open or closed). Then there exist a (possibly empty) 0-dimensional subset R of S3, a k-cell Δk⊂M (k=2,3), and a 3-fold covering p:M→S3−R, branched over a locally finite disjoint union of strings, such that (i) C is tamely embedded in the boundary of Δk, (ii) p|Δk is a homeomorphism onto its image, (iii) p(Δk) is a tamely embedded k-cell in S3−R, and (iv) p(C) is a tame Cantor set T in S3−R tamely embedded in the boundary of p(Δk). The proof is based on previous work of the author on branching coverings of 3-manifolds.

Research Projects

Organizational Units

Journal Issue

Description

UCM subjects

Unesco subjects

Keywords

Collections